Alert archive / Alabama / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 14, NWS Birmingham, AL

April 6, 2014Marengo County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 6, 2014, 5:21 PM CDT for Marengo County, Alabama. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2014, 5:21 PM CDT (22:21 UTC)
Expired
Apr 6, 2014, 6:00 PM CDT
In force
39 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Marengo County, AL

The radar

The Birmingham radar (KBMX), 134 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 5:38 PM CDTTSTM WND DMG4 W Thomaston, ALLARGE TREES REPORTED DOWN IN THE HUGO COMMUNITY SE OF LINDEN ON ALABAMA HIGHWAY 43.
Apr 6, 5:38 PM CDTTSTM WND DMG4 W Thomaston, ALLARGE TREES REPORTE DOWN IN THE HUGO COMMUNITY SOUTHEAST OF LINDEN ON HIGHWAY 43.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2014-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2014-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

088 
WUUS54 KBMX 062221
SVRBMX
ALC091-062300-
/O.NEW.KBMX.SV.W.0014.140406T2221Z-140406T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
521 PM CDT SUN APR 6 2014

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MARENGO COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 600 PM CDT

* AT 516 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MYRTLEWOOD...OR 9 MILES WEST OF LINDEN...AND MOVING NORTHEAST AT 35
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  LINDEN...DEMOPOLIS...JEFFERSON...PIN HOOK...CHICKASAW STATE PARK...
  FREDDIE JONES FIELD...DAYTON AND FAUNSDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3244 8803 3247 8796 3252 8791 3252 8784
      3255 8784 3252 8782 3252 8773 3248 8772
      3249 8753 3231 8753 3214 8803 3218 8801
      3229 8803 3231 8794 3235 8797 3237 8805
TIME...MOT...LOC 2221Z 240DEG 32KT 3230 8790

$$

56
3 follow-up statements
210 
WWUS54 KBMX 062233
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
533 PM CDT SUN APR 6 2014

ALC091-062300-
/O.CON.KBMX.SV.W.0014.000000T0000Z-140406T2300Z/
MARENGO AL-
533 PM CDT SUN APR 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MARENGO COUNTY UNTIL 600 PM CDT...

AT 525 PM CDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM 
PRODUCING PENNY SIZE HAIL...AND HAIL TO THE SIZE OF AT LEAST 
QUARTERS ARE CURRENTLY POSSIBLE. DAMAGING WINDS IN EXCESS OF 60 MPH 
ARE ALSO POSSIBLE. THIS STORM WAS LOCATED NEAR LINDEN...MOVING 
NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  DAYTON...FAUNSDALE AND OLD SPRING HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3252 8782 3252 8773 3248 8772 3248 8753
      3247 8752 3247 8753 3242 8753 3231 8753
      3221 8784 3237 8796
TIME...MOT...LOC 2232Z 240DEG 32KT 3235 8778

$$

56
406 
WWUS54 KBMX 062247
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
547 PM CDT SUN APR 6 2014

ALC091-062300-
/O.CON.KBMX.SV.W.0014.000000T0000Z-140406T2300Z/
MARENGO AL-
547 PM CDT SUN APR 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MARENGO COUNTY UNTIL 600 PM CDT...

AT 542 PM CDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM 
PRODUCING AT LEAST PENNY SIZE HAIL IN MYRTLEWOOD...AND CONTINUES TO 
POSSIBLY PRODUCE QUARTER SIZE HAIL OVER NORTHERN MARENGO COUNTY.   
THIS STORM WAS LOCATED NEAR DAYTON...OR 9 MILES WEST OF 
UNIONTOWN...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  FAUNSDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3252 8773 3248 8772 3248 8753 3231 8753
      3231 8754 3228 8770 3241 8778 3252 8779
TIME...MOT...LOC 2246Z 240DEG 32KT 3242 8761

$$

56
818 
WWUS54 KBMX 062255
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
555 PM CDT SUN APR 6 2014

ALC091-062305-
/O.EXP.KBMX.SV.W.0014.000000T0000Z-140406T2300Z/
MARENGO AL-
555 PM CDT SUN APR 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARENGO COUNTY
WILL EXPIRE AT 600 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF MARENGO COUNTY.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3252 8773 3248 8772 3248 8753 3231 8753
      3231 8754 3228 8770 3241 8778 3252 8779
TIME...MOT...LOC 2255Z 240DEG 32KT 3243 8751

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 4:08 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Apr 6, 4:08 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
408 PM CDT SUN APR 6 2014

.DISCUSSION...

APPENDED BELOW..IS THE FORECAST DISCUSSION FROM OUR PARTNERS ON
THE EARLIER SHIFT. MANY OF THE IDEAS AND CHALLENGES REMAIN THE
SAME AND WILL FOCUS ON THESE CHALLENGES AND SLIGHT ADJUSTMENTS WE
MADE TO THE FORECAST.

A FAIRLY BROAD AREA OF 1 TO 3 INCHES OF RAINFALL OCCURRED LAST
NIGHT INTO EARLY THIS MORNING. THIS AREA WAS GENERALLY FROM NEAR
LIVINGSTON TO NEAR PHENIX CITY. THIS RAINFALL HAS SET UP A
BOUNDARY OF RAIN COOLED AIR...WHICH HAS MOVED ONLY SLIGHTLY
NORTHWARD TODAY. ENHANCED LIFT COURTESY OF A STRONG UPPER LEVEL
STORM SYSTEM WILL MOVE EASTWARD OVERNIGHT INTO MONDAY AND DUMP
ANOTHER 2-4 INCHES OF RAIN. THEREFORE...OVERALL TOTALS WILL
GENERALLY RANGE FROM 3-4 INCHES WITH SEVERAL AREAS REACHING 5-6 INCHES.
THIS WILL PRODUCE SOME FLOODING AND A FLASH FLOOD WATCH REMAINS IN
EFFECT OVERNIGHT FOR ALL OF CENTRAL ALABAMA. THESE RAIN AMOUNTS WILL
ALSO PRODUCE SIGNIFICANT RISES ON AREA MAINSTEM RIVERS. SEVERAL
RIVERS ARE FORECAST AT MINOR FLOODING LEVELS WITHIN THE NEXT FEW
DAYS. SEE OUR LOCAL RIVER FLOOD STATEMENTS FOR SPECIFIC FLOOD
CREST AND STAGE INFORMATION.

THE AIRMASS THAT PRODUCED THE SEVERE WEATHER ACROSS THE PLAINS
INTO THE OHIO VALLEY SEVERAL DAYS AGO REMAINS VERY CLOSE TO THE
GULF COAST. IN FACT...A FEW LOCATIONS HAVE EXPERIENCED THIS
AIRMASS MOVING JUST INLAND WITH DEW POINTS INTO THE 70S. OUR
NUMBER ONE CHALLENGE REMAINS...WHICH HAS BEEN MENTIONED SEVERAL
DAYS IN A ROW...HOW WILL THE RAIN COOLED STABLE AIRMASS BE
AFFECTED BY THE DEEPENING LOW AND SOUTHERLY WIND SURGE. THE FIRST
CHANGE WAS TO SLOW THE OVERALL EVOLUTION DOWN SLIGHTLY. THE LATEST
WATER VAPOR IMAGERY HAS THE UPPER TROUGH BECOMING VERY CLOSE TO
NEGATIVE TILT WITH AN ENHANCED JET DEVELOPING ACROSS MEXICO AND
TEXAS. THEREFORE...THE SURFACE LOW SHOULD BEGIN ITS FORMATION
SHORTLY AND DEEPEN AND MOVE NORTH NORTHEAST. THE SHEAR AND WIND
FIELDS REMAIN A NON-ISSUE AS THERE IS MORE THAN ENOUGH SUPPORT FOR
SUPERCELLS AND TORNADOES INITIALLY. ALTHOUGH THERE REMAINS A
POTENTIAL OF SEVERE THUNDERSTORMS ACROSS MUCH OF CENTRAL ALABAMA
INTO EARLY MONDAY MORNING...OUR FOCUS WILL BE FOR AREAS SOUTH OF
TUSCALOOSA AND WEST OF MONTGOMERY. IT APPEARS THAT THE UNSTABLE
AIR WILL PUSH FAR ENOUGH NORTH THAT THIS AREA WILL HAVE A CHANCE
AT DAMAGING AND TORNADOES. DUE TO THE WIND FIELD AND SHEAR
STRENGTH...A STRONG TORNADO CAN NOT BE RULED OUT. THE STRONGER
CONVECTION WILL MOVE INTO THE SOUTHWEST AREAS BETWEEN 10-11 PM AND
LAST THROUGH 3 AM OR SO. FOR AREAS FARTHER NORTH AND EAST...THE
CONFIDENCE ON THE BUOYANCY/INSTABILITY BEING REALIZED IS MUCH
LESSER. WE WILL KEEP THE ADVERTISED SEVERE WEATHER POSSIBILITY
AFTER MIDNIGHT...SO KEEP ABREAST OF THE LATEST FORECAST FOR
POSSIBLE CHANGES OR SUBSEQUENT WATCHES OR WARNINGS IF THEY BECOME
NECESSARY. AS THE STORMS MOVE EASTWARD OVERNIGHT AND APPROACH A
ROCKFORD TO MONTGOMERY LINE...IT APPEARS THAT SOME ORGANIZATION
WILL OCCUR AND THE TORNADO THREAT WILL BE LESSENED INTO MORE OF A
WIND DAMAGE THREAT. THIS THREAT RUNS UNTIL AROUND NOON.

THIS IS A POTENT STORM SYSTEM WITH SEVERAL POSITIVES AND NEGATIVES
IN THE POTENTIAL SEVERE WEATHER DEVELOPMENT. PLEASE MAKE SURE THAT
YOU HAVE A WAY TO RECEIVE WATCHES AND WARNING DURING THE OVERNIGHT
HOURS. CHECK YOUR NOAA WEATHER RADIO BATTERIES AND MAKE SURE YOU
HAVE REVIEWED YOUR SEVERE WEATHER PREPAREDNESS PLANS.

A FEW SHOWERS AND A SLIGHT CHANCE OF A THUNDERSTORM EXIST TUESDAY AND
TUESDAY NIGHT AS THE MAIN UPPER TROUGH FINALLY CLEARS THE AREA.
COOLER TEMPS WILL BE IN THE WAKE OF THIS FEATURE TUESDAY AND
WEDNESDAY BEFORE A SHARP RISE OCCURS THE REMAINDER OF THE PERIOD.
ANOTHER SYSTEM APPROACHES TOWARD THE TAIL END OF THE PERIOD. MODEL
NOW HAVE A WEAKER SYSTEM PASSING SATURDAY/SUNDAY TIME FRAME WITH
THE MAIN TROUGH WELL BACK TO THE WEST. ONLY SLIGHT CHANCE POPS
SUNDAY ATTM.

75

&&

.AVIATION...
18Z TAF DISCUSSION.

VERY PESSIMISTIC FORECAST FOR THE NEXT 24 HOURS. A WARM FRONT
CURRENTLY PARALLELS THE GULF COAST...WITH ISENTROPIC LIFT AND AN
ABUNDANCE OF MOISTURE PUSHING NORTHWARD ACROSS CENTRAL ALABAMA.
ONGOING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE
FORECAST PERIOD...WITH A POSSIBLE BREAK IN THE ACTIVITY FOR A COUPLE
OF HOURS THIS AFTERNOON AND EVENING. HOWEVER...CONDITIONS ARE STILL
NOT EXPECTED TO IMPROVE. WE WILL START OUT IN MVFR ACROSS THE
NORTHERN FOUR TERMINALS AND IFR CONDITIONS AT TOI AND MGM. THESE LOW
CLOUDS AND VISIBILITIES WILL MOVE NORTHWARD THROUGHOUT THE
AFTERNOON...AFFECTING THE NORTHERN TERMINALS BY 00Z IF NOT SOONER.
IFR CEILINGS WILL CONTINUE THROUGH TOMORROW MORNING...WITH SHOWERS
AND THUNDERSTORMS INCREASING IN COVERAGE LATER THIS EVENING AS TO
WARM FRONT LIFTS TO THE NORTH. THE THREAT FOR SEVERE WEATHER EXISTS
AT ALL TERMINALS DURING THE EARLY MORNING HOURS ON MONDAY. BY THE
END OF THE TAF CYCLE...THINGS SHOULD BEGIN IMPROVING.

73

&&

.PREV DISCUSSION...
/ISSUED 400 AM CDT SUN APR 6 2014/

THIS DISCUSSION WILL FOCUS ON THE SEVERE WEATHER AND FLOODING
POTENTIAL OVERNIGHT AND INTO THE EARLY MORNING HOURS ON MONDAY. THE
MAIN LIMITING FACTOR CONTINUES TO BE THE NORTHWARD PROGRESSION OF
THE WARM FRONT AND THE AMOUNT OF INSTABILITY IN THE NOCTURNAL
ENVIRONMENT. THE SHEAR AND WIND FIELDS REMAIN HIGHLY FAVORABLE WITH
NO LACK OF LOW LEVEL OR DEEP LAYER SHEAR.

THE UPPER LEVEL PATTERN IS CURRENTLY CHARACTERIZED BY AN AMPLIFYING
TROUGH ACROSS WESTERN TEXAS. A FEW WEAK SHORTWAVES CAN BE NOTED
MOVING OUT AHEAD OF THIS MAIN TROUGH. AT THE SURFACE...THE WARM
FRONT IS CURRENTLY LOCATED JUST ALONG THE GULF COAST WHERE DEWPOINTS
ARE CURRENTLY IN THE LOW TO MID 60S. MOVING IN INLAND JUST A 100
MILES OR SO AND DEWPOINTS DROP DOWN INTO THE LOW TO MID 50S. FURTHER
NORTHWARD INTO CENTRAL ALABAMA...DEWPOINTS CURRENTLY RANGE FROM 53
AT TROY TO 39 AT TUSCALOOSA. THEREFORE...IT WILL TAKE SOME TIME FOR
THE MOISTURE RICH AIR TO ADVECT INTO THE AREA BEFORE SEVERE STORMS
ARE EXPECTED TONIGHT. LOOKING AT THE RADAR...SHOWERS AND EVEN A FEW
THUNDERSTORMS HAVE ALREADY DEVELOPED AS ISENTROPIC ASCENT HAS
INCREASED NORTH OF THE WARM FRONT IN RESPONSE TO ONE OF THE LEAD
SHORTWAVE TROUGHS. THESE STORMS WILL REMAIN ELEVATED THROUGHOUT THE
MORNING AND AFTERNOON HOURS WITH THE FRONT STILL SOUTH OF THE AREA
AND NOT EXPECTING ANY SEVERE STORMS UNTIL AFTER 9 PM. CONTINUED
MOISTURE ADVECTION AND ISENTROPIC ASCENT NORTH OF THE WARM FRONT
WILL PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES SOUTH OF I-20 DURING
THE DAY TODAY WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

THE UPPER LEVEL TROUGH WILL PIVOT ACROSS THE SOUTHERN PLAINS TODAY
WITH CYCLOGENESIS EXPECTED ALONG THE GULF COAST. THE SURFACE LOW
WILL DEEPEN AS IT TRACKS NORTHWARD ACROSS MS. THIS RAPID DEEPENING
WILL CAUSE A SHARP INCREASE IN THE LOW LEVEL JET. THE LATEST MODEL
RUNS ARE JUST A TOUCH WEAKER WITH THE LOW LEVEL JET AS COMPARED TO
LAST NIGHT BUT 850 MB WINDS INCREASE TO 45-65 KTS WITH 925 MB WINDS
IN THE 35-55 KT RANGE. THESE INCREDIBLE WIND FIELDS WILL CREATE 0-1
BULK SHEAR VALUES OF 35-50 KTS WITH 0-1 KM SRH VALUES RANGING
ANYWHERE FROM 250-400 M2/S2. IN ADDITION...THE DEEP LAYER 0-6 KM
BULK SHEAR WILL BE ON THE ORDER OF 45-65 KTS. THEREFORE...THE LOW
LEVEL AND DEEP LAYER SHEAR WILL BE MORE THAN SUFFICIENT TO SUPPORT
ROTATING UPDRAFTS.

WIDESPREAD RAINFALL IS EXPECTED TODAY AND THIS WILL HAVE A
STABILIZING EFFECT ON THE ATMOSPHERE. THE FRONT WILL BE HINDERED
MUCH OF THE DAY TODAY DUE TO THIS FACT. HOWEVER...THE LOW LEVEL JET
EXPERIENCES A SHARP INCREASE AFTER 03Z TONIGHT. THIS PUSH OF WARM
AND MOIST AIR SHOULD PUSH THE FRONT NORTHWARD INTO THE FORECAST
AREA. MOST OF THE MODELS INDICATE THAT THE 60 DEGREE ISODROSOTHERM
WILL MOVE NORTHWARD THROUGHOUT THE FORECAST AREA WITH THE 65 DEGREE
ISODROSOTHERM MOVING AS FAR NORTH AS A TUSCALOOSA...TO
ALABASTER...TO AUBURN LINE. WITH THESE DEWPOINTS...EXPECT SBCAPE
VALUES WILL BE ABLE TO PUSH UP INTO THE 250-500 J/KG RANGE. ALTHOUGH
LOW...THESE NUMBERS AGAIN ARE MORE THAN SUFFICIENT TO MAINTAIN
SUPERCELLS. MODEL SOUNDINGS APPEAR TO THINK THAT THE BOUNDARY LAYER
WILL DECOUPLE DURING THE OVERNIGHT HOURS WITH AN INVERSION JUST OFF
THE SURFACE. DO NOT BELIEVE THIS WILL HAPPEN WITH SOUTHERLY WINDS IN
THE 10-20 MPH RANGE. THEREFORE...INSTABILITY VALUES COULD BE
SLIGHTLY UNDERDONE. IF SO...THE STORMS COULD BE STRONGER THAN
CURRENTLY FORECAST. THE ANALOG GUIDANCE SUGGEST A DECENT LIKELIHOOD
OF TORNADO OCCURRENCE WITH OVER HALF THE SIMILAR EVENTS HAVING AT
LEAST ONE TORNADO. IT IS INTERESTING TO NOTE THAT ALL OF THE ANALOG
EVENTS WERE FROM EVENTS WITH TORNADOES OF WEAK INTENSITY. THIS IS
MOST LIKELY DUE TO THE LOW CAPE VALUES WHICH COULD BE UNDERDONE.

LATEST HI-RES GUIDANCE SUPPORTS THE PREVIOUS FORECAST STORM
EVOLUTION. MOST OF THE HI-RES MODELS INDICATE THAT SUPERCELLS WILL
DEVELOP IN THE WARM SECTOR AS EARLY AS 9 PM ACROSS SOUTHWEST
ALABAMA. THE SUPERCELLS THEN TRANSITION INTO A LINE AROUND 3 AM AND
PROGRESS TO THE EAST. EXPECT TORNADOES WILL BE THE PRIMARY THREAT
WITH THE SUPERCELL MODE AND THE THREAT WILL TRANSITION TO MORE OF A
WIND THREAT THROUGHOUT THE OVERNIGHT HOURS. THE LOW LEVEL JET WILL
LIFT OUT OF THE FORECAST AREA LATE MONDAY MORNING WITH THE SEVERE
WEATHER THREAT ENDING AROUND NOON ON MONDAY. FOR NOW...I HAVE
CONTINUED TO MENTION THE RISK OF TORNADOES ACROSS ALL OF CENTRAL
ALABAMA. HOWEVER...THE HIGHEST CONFIDENCE EXISTS ACROSS SOUTHWESTERN
PORTIONS OF THE STATE...ESPECIALLY FOR LOCATIONS ALONG AND SOUTH OF
A HAMILTON...TO ALABASTER...TO UNION SPRINGS LINE. FURTHER TO THE
NORTH AND EAST...THE CONFIDENCE GREATLY DECREASES WITH THE LOWER
INSTABILITY.

A FLASH FLOOD WATCH HAS BEEN ISSUED DUE TO THE DURATION OF MODERATE
TO HEAVY RAINFALL EXPECTED. AS STATED PREVIOUSLY IN THE
DISCUSSION...1 TO 2 INCHES OF RAIN ARE EXPECTED TODAY NORTH OF THE
WARM FRONT. THIS RAINFALL WILL ACT TO SATURATE THE GROUND AHEAD OF
THE STORMS EXPECTED TONIGHT. THIS CONTINUED HEAVY RAINFALL WILL
PRODUCE TOTAL STORM AMOUNTS OF AROUND 2 TO 4 INCHES WITH LOCALLY
HIGHER AMOUNTS POSSIBLE. AGAIN...CONTINUED HEAVY RAINFALL WILL CAUSE
THE LIKELIHOOD OF FLASH FLOODING AND FLOODING IN AREAS OF POOR
DRAINAGE. PLEASE REMEMBER TO TURN AROUND DON'T DROWN IF YOU MUST
TRAVEL TONIGHT. THE SEVERE WEATHER IS ALSO EXPECTED TO OCCUR
OVERNIGHT. PLEASE REMEMBER TO HAVE SOME WAY TO GET WEATHER
INFORMATION THAT CAN WAKE YOU UP. THE MAIN IMPACTS ARE EXPECTED
DURING THE OVERNIGHT HOURS.

THE COLD FRONT WILL FINALLY MOVE THROUGH THE AREA ON MONDAY WITH
DRIER CONDITIONS EXPECTED BRIEFLY MONDAY NIGHT BEFORE ANOTHER CHANCE
OF RAIN ARRIVES ON TUESDAY. CONDITIONS FINALLY DRY OUT ON WEDNESDAY
WITH TEMPERATURES SLOWLY INCREASING THROUGHOUT THE END OF THE WORK
WEEK.

05/MA

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     59  70  48  65  44 / 100 100  20  40  20
ANNISTON    58  70  47  65  43 / 100 100  20  40  20
BIRMINGHAM  59  71  46  65  43 / 100 100  20  40  20
TUSCALOOSA  58  72  45  67  44 / 100  80  20  40  20
CALERA      57  71  47  65  44 / 100 100  20  40  20
AUBURN      56  71  47  66  44 / 100 100  20  40  20
MONTGOMERY  62  74  49  68  46 / 100 100  20  40  20
TROY        62  74  50  68  45 / 100 100  20  40  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR ALL OF CENTRAL
ALABAMA.

&&
Hazardous weather outlook, Apr 6, 2:00 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
200 PM CDT SUN APR 6 2014

ALZ011>015-017>050-071900-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
200 PM CDT SUN APR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A THREAT FOR SEVERE WEATHER WILL RETURN THIS EVENING INTO MONDAY
MORNING AS A STRONG STORM SYSTEM MOVES NORTHEASTWARD FROM THE
MISSISSIPPI GULF COAST. THE MAIN THREATS WILL BE DAMAGING STRAIGHT
LINE WINDS...ISOLATED TORNADOES AND FLOODING. THE SEVERE WEATHER
IS EXPECTED TO BEGIN AFTER 10 PM TONIGHT FOR THE SOUTHWEST PORTIONS
OF THE AREA...AND LAST UNTIL AROUND NOON MONDAY FOR SOUTHEAST CENTRAL
ALABAMA. WHILE SEVERE WEATHER WILL BE POSSIBLE ACROSS ALL OF
CENTRAL ALABAMA DURING THIS TIME FRAME...THE MOST LIKELY LOCATIONS
FOR SEVERE WEATHER THROUGH 7 AM WILL BE GENERALLY ALONG AND SOUTH
OF A HAMILTON...TO ALABASTER...TO UNION SPRINGS LINE.

A STRONG TORNADO WILL BE POSSIBLE NEAR AND SOUTH OF A LINE FROM
ALICEVILLE...TO CENTREVILLE...TO MONTGOMERY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A THREAT FOR SEVERE WEATHER WILL CONTINUE PAST SUNRISE MONDAY
THROUGH AROUND NOONTIME AS THE STORM SYSTEM PROGRESSES ACROSS THE
REGION. THE MAIN THREATS WILL CONTINUE TO BE DAMAGING STRAIGHT
LINE WINDS...ISOLATED TORNADOES...AND FLOODING. THE MAIN THREAT
AREAS WILL SHIFT EAST TO GENERALLY ALONG AND SOUTHEAST OF A
ROCKFORD TO MONTGOMERY LINE THROUGH MIDDAY.

AS THIS WILL BE A PROLONGED RAIN EVENT...THERE WILL BE A
POTENTIAL FOR FLOODING ISSUES...AS WELL AS RISES ON AREA RIVERS.
TOTAL RAINFALL ACCUMULATION WILL BE GENERALLY 3 TO 4 INCHES...
WITH LOCALLY HIGHER AMOUNTS. SOME OF THE RISES ON RIVERS COULD
CAUSE MINOR FLOODING AFTER THE RAIN ENDS THROUGH MUCH OF THE WEEK.
PLEASE REFER TO FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THIS EVENING AND INTO MONDAY.

In the hours before

Special weather statement, Apr 6, 5:08 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
508 PM CDT SUN APR 6 2014

ALZ039-062300-
MARENGO AL-
508 PM CDT SUN APR 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARENGO COUNTY UNTIL 600
PM CDT...

AT 504 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR INDIAN SPRINGS...OR 15 MILES WEST OF LINDEN...
MOVING NORTHEAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LINDEN...
  DEMOPOLIS...
  MYRTLEWOOD...
  JEFFERSON...
  PIN HOOK...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3218 8801 3229 8803 3231 8794 3237 8805
      3244 8803 3247 8796 3252 8791 3252 8784
      3255 8784 3252 8782 3252 8773 3248 8772
      3249 8753 3231 8753 3231 8748 3226 8748
      3211 8798 3210 8805
TIME...MOT...LOC 2208Z 240DEG 38KT 3225 8799

56

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:18 PM CDTFlash Flood WatchBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more37 hr
Apr 6, 8:51 AM CDTRiver Flood WarningBMXBibb, Dallas, Perry3 days
Apr 6, 8:51 AM CDTRiver Flood WarningBMXBibb, Jefferson, Shelby59 hr
Apr 6, 10:15 AM CDTAreal Flood AdvisoryBMXMarengo, Sumter3 hr
Apr 6, 11:46 AM CDTAreal Flood AdvisoryBMXBarbour, Pike3 hr
Apr 6, 2:43 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter5 days
Apr 6, 3:04 PM CDTRiver Flood WarningBMXDallas, Perry6 days
Apr 6, 3:13 PM CDTRiver Flood WarningBMXMontgomery3 days
Apr 6, 5:08 PM CDTSpecial Weather StatementBMXMarengo52 min
Apr 6, 5:44 PM CDTSevere Thunderstorm WarningBMXDallas, Perry61 min
Apr 6, 6:46 PM CDTAreal Flood AdvisoryBMXDallas, Lowndes, Marengo, Perry3 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.